For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Possible diagnosis. generic sinemet 25/250 Go to previous topic Go to next topic Go to higher level

By tymick On 2012.11.11 12:48
My husband's neurologist is not comfortable with a diagnosis, but is considering parkinsons. He's asked my husband (57) to take sinemet 3x day to see how he does. 1st dose he was violently naseus for 1.5 hours, slept and reported hallucinations. 2nd dose I had him take a promethazine tablet 45 minutes before taking 1/2 a sinemet tablet. He had the promethazine from a recent surgery. He did much better. I thought he could build up to a full sinemet tablet.

I am concerned that there may be an interaction between the promethazine and sinemet, making the sinement not active. Is there any other advice for dealing with naseau?

Also, what happens if he takes this drug for 3 weeks and decides it's not worth it and drops cold turkey? We have a vacation scheduled and he's expressed he'll take this medicine until then, but may quit while we're gone. I've done some research and have seen concern for stopping cold turkey.
thanks.

By lurkingforacure On 2012.11.11 13:29
you cannot stop sinemet cold turkey as it can be fatal.

Also, be very careful about using a positive response to sinemet to confirm PD-I know of one lady who has been dx'd with PD for 27 years (half of her LIFE) and she just had the DAT scan: no PD. This is not unusual; even MJ Fox's foundation acknoledges the misdx percentage can be huge, I've read anywhere from 15-35%, which is unacceptable! :(

Get the scan, even a PET scan will show more than just a doc watching your spouse walk down the hall, and even then, get a second opinion. All people looking at someone suspected of having PD should be an MDS and even better, PD specialist.

By LOHENGR1N On 2012.11.11 16:22
tymick, Parkinson's is one of the 18 diseases listed online that promethazine has a interaction with there are warnings of interactions with anti-Parkinson's medication! (this medicine itself can cause Parkinson's like symptoms which should go away when the drug is stopped). We should never use prescription medication or even over the counter ones without consulting the Doctor or Pharmacist first.

The best way to treat nausea is eating something light like crackers about 1/2 hour before taking the sinemet. Most of the time Doctors will consul to take on empty stomach however some can't without getting nausea.

By tymick On 2012.11.12 13:32
He discontinued the promethazine. DH is able to take 1/2 tablet and it's getting easier. Plan is to continue increasing dose and he'll follow up with doctor today.
thanks for the response.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you